MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS SD RENAL/BILIARY; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION EXPRESS SD RENAL/BILIARY; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74937912618900
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stent fractured, requiring surgery for removal.The target lesion was located in the moderately tortuous and moderately calcified mesenteric artery.A 6.0mmx18mmx90cm express sd renal/biliary stent balloon expandable was advanced for balloon angioplasty and stent procedure.During the procedure, the physician used an 6f x 45cm angled non-boston scientific (bsc) introducer sheath as a protection in the right common femoral artery to expose the stent.Upon doing so, the stent balloon pulled back.When advancing forward, the stent abruptly released from the balloon shaft.The stent remained undeployed over the non-bsc wire distally.The physician deployed a single loop snare to remove the distal end of the wire and stent.Then, attempted to remove the stent through the 6f non-bsc sheath but without success.The physician then inserted an 8f x 45cm non-bsc sheath in the left common femoral artery to approach from the other side and remove it through a larger sheath.A three-loop snare from the left common femoral artery was inserted and then snared the stent, but then again it was unsuccessful.The physician decided to use an 8x39cm non-bsc stent to cover the express sd stent to the left common iliac.A portion of the right-side snare became stuck to express sd stent and wire tacked down by the non-bsc stent.When pulling back to remove the wire and snare from the right, a portion of the express sd stent remained stuck to the snare and wire.The distal end of the wire and express sd stent broke free.The portion that connects the snare was attempted to be removed through the right common femoral artery access site.Then the portion of the stent that broke free after the 8x39cm non-bsc stent deployment were visible under fluoroscopy and stuck on the access site.This case was not flow-limiting, but an open surgery was done to remove the portion of the wire and stent struts.The patient experienced blood loss.The patient is expected full recovery.
 
Additional Manufacturer Narrative
D2b pro code (product code): fge, nin.G4 premarket / 510(k) #: k152607, k162404, p060006.
 
Event or Problem Description
It was reported that the stent fractured, requiring surgery for removal.The target lesion was located in the moderately tortuous and moderately calcified mesenteric artery.A 6.0mmx18mmx90cm express sd renal/biliary stent balloon expandable was advanced for balloon angioplasty and stent procedure.During the procedure, the physician used an 6f x 45cm angled non-boston scientific (bsc) introducer sheath as a protection in the right common femoral artery to expose the stent.Upon doing so, the stent balloon pulled back.When advancing forward, the stent abruptly released from the balloon shaft.The stent remained undeployed over the non-bsc wire distally.The physician deployed a single loop snare to remove the distal end of the wire and stent.Then, attempted to remove the stent through the 6f non-bsc sheath but without success.The physician then inserted an 8f x 45cm non-bsc sheath in the left common femoral artery to approach from the other side and remove it through a larger sheath.A three-loop snare from the left common femoral artery was inserted and then snared the stent, but then again it was unsuccessful.The physician decided to use an 8x39cm non-bsc stent to cover the express sd stent to the left common iliac.A portion of the right-side snare became stuck to express sd stent and wire tacked down by the non-bsc stent.When pulling back to remove the wire and snare from the right, a portion of the express sd stent remained stuck to the snare and wire.The distal end of the wire and express sd stent broke free.The portion that connects the snare was attempted to be removed through the right common femoral artery access site.Then the portion of the stent that broke free after the 8x39cm non-bsc stent deployment were visible under fluoroscopy and stuck on the access site.This case was not flow-limiting, but an open surgery was done to remove the portion of the wire and stent struts.The patient experienced blood loss.The patient is expected full recovery.It was further reported that there was no bleeding due to vessel trauma.The bleeding occurred with the surgical procedure to remove the stent fragment.The access site had to be enlarged and surgical cut down to remove stent fragment.
 
Additional Manufacturer Narrative
D2b pro code (product code): fge, nin.G4 premarket / 510(k) #: k152607, k162404, p060006.H6 patient code and impact code updated.

Brand Name
EXPRESS SD RENAL/BILIARY
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20729709
Report Number2124215-2024-72229
Device Sequence Number8370933
Product Code FGE
UDI-Device Identifier08714729484851
UDI-Public08714729484851
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2026
Device Model NumberH74937912618900
Device Catalogue NumberH74937912618900
Device Lot Number0032304279
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/30/2024
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: 165CM SPARTACORE; GUIDEWIRE: 165CM SPARTACORE; INTRODUCER SHEATH: 6F, 8F TERUMO; INTRODUCER SHEATH: 6F, 8F TERUMO
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown